Alert archive / West Virginia / Wind Advisories in 2010

Wind Advisory 3, NWS Charleston, WV

February 9, 2010McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this wind advisory at Feb 9, 2010, 3:29 AM EST for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Feb 10, 2010, 12:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2010, 3:29 AM EST (08:29 UTC)
In effect from
Feb 10, 2010, 12:00 AM EST
Expired
Feb 11, 2010, 3:37 AM EST
In force
28 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2839 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS71 KRLX 090829
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
329 AM EST TUE FEB 9 2010

VAZ003-004-WVZ033>038-046-047-091630-
/O.NEW.KRLX.WI.Y.0003.100210T1200Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
329 AM EST TUE FEB 9 2010

...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
THURSDAY. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT
AND WEDNESDAY...AND WILL STRENGTHEN OFF THE ATLANTIC COAST
THROUGH WEDNESDAY NIGHT. THIS SYSTEM WILL PRODUCE A STRONG
PRESSURE GRADIENT TO PRODUCE STRONG GUSTY WINDS MAINLY OVER THE
HIGHER ELEVATIONS. WIND GUSTS FROM 45 TO 50 MPH ARE EXPECTED TO
OCCUR ALONG THE EASTERN MOUNTAINS OF WEST VIRGINIA...AND
SOUTHWEST VIRGINIA WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

ROCHE

$$
8 follow-up statements
667 
WWUS71 KRLX 091528
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 AM EST TUE FEB 9 2010

VAZ003-004-WVZ033>038-046-047-092330-
/O.CON.KRLX.WI.Y.0003.100210T1200Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1028 AM EST TUE FEB 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM
EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
THURSDAY. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT
AND WEDNESDAY...AND WILL STRENGTHEN OFF THE ATLANTIC COAST
THROUGH WEDNESDAY NIGHT. ON THE BACK SIDE OF THIS SYSTEM...STRONG
WEST TO NORTHWEST WINDS WILL DEVELOP...MAINLY OVER THE HIGHER 
ELEVATIONS. WIND GUSTS FROM 45 TO 50 MPH ARE EXPECTED TO OCCUR
ALONG THE EASTERN MOUNTAINS OF WEST VIRGINIA...AND SOUTHWEST
VIRGINIA WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDP
294 
WWUS71 KRLX 092111
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EST TUE FEB 9 2010

VAZ003-004-WVZ033>038-046-047-100515-
/O.EXT.KRLX.WI.Y.0003.100210T0500Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
411 PM EST TUE FEB 9 2010

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST THURSDAY. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT
...AND WILL THEN STRENGTHEN OFF THE ATLANTIC COAST WEDNESDAY INTO
WEDNESDAY NIGHT. ON THE BACK SIDE OF THIS SYSTEM...STRONG WEST TO
NORTHWEST WINDS WILL DEVELOP...ESPECIALLY OVER THE HIGHER
ELEVATIONS. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED ALONG THE
EASTERN MOUNTAINS OF WEST VIRGINIA...AND SOUTHWEST VIRGINIA FROM
LATE TONIGHT INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
098 
WWUS71 KRLX 100422
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 PM EST TUE FEB 9 2010

VAZ003-004-WVZ033>038-046-047-101230-
/O.CON.KRLX.WI.Y.0003.100210T0500Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1122 PM EST TUE FEB 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

A COMPLEX LOW PRESSURE SYSTEM CURRENTLY MOVING ACROSS THE AREA
WILL STRENGTHEN OFF THE ATLANTIC COAST WEDNESDAY INTO WEDNESDAY
NIGHT. ON THE BACK SIDE OF THIS SYSTEM...STRONG WEST TO NORTHWEST
WINDS WILL DEVELOP...ESPECIALLY OVER THE HIGHER ELEVATIONS. WIND
GUSTS OF 45 TO 50 MPH ARE EXPECTED ALONG THE EASTERN MOUNTAINS OF
WEST VIRGINIA...AND SOUTHWEST VIRGINIA FROM LATE TONIGHT INTO
WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
233 
WWUS71 KRLX 100905
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EST WED FEB 10 2010

VAZ003-004-WVZ033>038-046-047-101715-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
405 AM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

A COMPLEX LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL
STRENGTHEN OFF THE ATLANTIC COAST TODAY INTO TONIGHT. ON THE BACK
SIDE OF THIS SYSTEM...STRONG WEST TO NORTHWEST WINDS WILL
DEVELOP...ESPECIALLY OVER THE HIGHER ELEVATIONS. WIND GUSTS OF 45
TO 50 MPH ARE EXPECTED ALONG THE EASTERN MOUNTAINS OF WEST
VIRGINIA...AND SOUTHWEST VIRGINIA FROM LATE TONIGHT INTO WEDNESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
629 
WWUS71 KRLX 101717
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1217 PM EST WED FEB 10 2010

VAZ003-004-WVZ033>038-046-047-110130-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1217 PM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

THE LARGE LOW PRESSURE SYSTEM OVER THE NORTHEAST STATES WILL
CONTINUE TO PRODUCE STRONG WEST TO NORTHWEST WINDS THROUGH
TONIGHT. MANY LOCATIONS WILL EXPERIENCE WIND GUSTS OF 30 TO 40
MPH WITH GUSTS IN HIGHER ELEVATIONS IN THE WEST VIRGINIA
MOUNTAINS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
932 
WWUS71 KRLX 110002
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EST WED FEB 10 2010

VAZ003-004-WVZ033>038-046-047-110815-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
702 PM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

THE WEST AND NORTHWEST WINDS WILL CONTINUE OVERNIGHT...AS THE
STORM MOVES FURTHER OUT TO SEA...OFF THE MID ATLANTIC COAST.

MAXIMUM GUSTS OF 45 TO 50 MPH COULD OCCUR ACROSS HIGH EXPOSED
ELEVATIONS. GUSTS OF 30 TO 40 MPH WILL BE LIKELY ACROSS LOWER
TERRAIN. SNOW SHOWERS...OF VARYING INTENSITY...WILL BE BLOWN
AROUND BY THESE WINDS...LIMITING VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. SECURE LOOSE LIGHT WEIGHT OBJECTS OUTSIDE. WINDS THIS
STRONG CAN ALSO GENERATE CROSS WINDS WHILE DRIVING...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
909 
WWUS71 KRLX 110326
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EST WED FEB 10 2010

VAZ003-004-WVZ033>038-046-047-110900-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1026 PM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

THE WEST AND NORTHWEST WINDS WILL CONTINUE OVERNIGHT...AS THE
STORM MOVES FURTHER OUT TO SEA...OFF THE MID ATLANTIC COAST.

MAXIMUM GUSTS OF 45 TO 50 MPH COULD OCCUR ACROSS HIGH EXPOSED
ELEVATIONS. GUSTS OF 30 TO 40 MPH WILL BE LIKELY ACROSS LOWER
TERRAIN. SNOW SHOWERS...OF VARYING INTENSITY...WILL BE BLOWN
AROUND BY THESE WINDS...LIMITING VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. SECURE LOOSE LIGHT WEIGHT OBJECTS OUTSIDE. WINDS THIS
STRONG CAN ALSO GENERATE CROSS WINDS WHILE DRIVING...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
808 
WWUS71 KRLX 110837
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
337 AM EST THU FEB 11 2010

VAZ003-004-WVZ033>038-046-047-110945-
/O.CAN.KRLX.WI.Y.0003.000000T0000Z-100211T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
337 AM EST THU FEB 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY
IS CANCELLED. OCCASIONAL GUSTS WILL STILL BE POSSIBLE IN THE
HIGHER ELEVATIONS INTO THURSDAY...SO MOTORISTS ARE URGED TO USE
CAUTION. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 12:32 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 9, 12:32 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 AM EST TUE FEB 9 2010

.SYNOPSIS...
LOW PRESSURE SYSTEM TUESDAY. SNOW...RAIN OR FREEZING RAIN IN ADVANCE
OF SYSTEM AND SNOW BEHIND SYSTEM THROUGH THURSDAY. COLD PATTERN
CONTINUES THROUGH THE WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
BASED ON CURRENT TRENDS AND THE LATEST NEAR TERM MODEL DATA...IT
APPEARS PRECIPITATION WILL BEGIN EARLIER THAN PREVIOUS
THINKING...BEFORE DAWN ACROSS EASTERN KY AND W CENTRAL WV.  WITH NO
CHANGE ON THE TIMING OF THE WARM UP...THIS MEANS MORE SNOW AT THE
START.  BELIEVE...BASED ON NEW QPF AND TEMPERATURE PROFILES...THAT A
QUICK INCH OR TWO IS POSSIBLE BY DAWN IN THE SW PORTION OF THE
CWA...ESPECIALLY ACROSS THE HTS TO CRW CORRIDOR AND INTO SOUTHERN
OHIO TO ABOUT ATH /UNI/.

RAISED POPS TO ESSENTIALLY AN ACE TUE AND ALSO HAVE HIGHER POPS TUE
NT BASED ON SREF...AS VIGOROUS UPPER LOW SLINGS ESE THROUGH THE AREA
ON ITS WAY TO DOING SOME DAMAGE ALONG THE MIDDLE ATLANTIC SEABOARD.
MOST OF THE WARM AIR IS H9 AND BELOW...WITH TEMPERATURES AT LEAST AS
FAR S AS CRW NEVER GETTING QUITE TO 0C FROM H85 UP THROUGHOUT THE
EVENT.  HAVING SAID THAT...THE WARM WEDGE WINS AGAIN...WITH A
TRANSITION TO RAIN IN THE AFTERNOON ACROSS MUCH OF THE WV LOWLANDS.
THE TRANSITING BACK TO SNOW FOLLOWING THE PASSAGE OF THE COLD FRONT
SHOULD START JUST BEFORE 00Z FROM THE W...AND THEN CROSS CENTRAL WV
01Z-03Z.

SURFACE TEMPERATURES LOOKED ON TRACK EXCEPT TO HAVE STAYING WARM
THROUGH 00Z BEFORE THE COOL DOWN.

KEPT WARNINGS AND ADVISORIES GOING AS ISSUED BY THE DAY SHIFT.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
STRONG NORTHERN STREAM TROUGH AND ASSOCIATED COLD FRONT DROPS SOUTH
ACROSS THE OH VALLEY TUESDAY NIGHT AND WEDNESDAY...AS SRN STREAM
SYSTEM TRIES TO GET ORGANIZED OFF THE ATLANTIC COAST. MODELS ARE IN
GENERAL AGREEMENT WITH OVERALL SYNOPTIC PATTERN WITH DIFFERENCES
NOTED IN THE DETAILS. MAIN FORECAST ISSUE WILL BE PRESENCE OF WARM
WEDGING AT THE LOW LEVELS...WHICH LEADS A  PERIOD OF FREEZING...
RAIN...AND SLEET OVER CENTRAL WV...AND ALONG THE WESTERN SLOPES OF
THE APPALACHIAN RANGE.

KEPT SNOW AMOUNTS LOWERED IN AREAS WHERE WARM WEDGE WILL BE
PRESENT...ALSO ACCOUNTING FOR DAYTIME TEMPS. BUFKIT SHOWS THAT WARM
LAYER QUITE SHALLOW...MORE SO THAT THE PREVIOUS WEEKENDS STORM.
CURRENT THINKING IS THAT TRANSITION TO SNOW OVER CENTRAL WV WILL BE
A SWIFT PROCESS OVER PREVIOUS WEEKEND STORM.  HOWEVER...QPF AMOUNTS
WILL BE LIGHTER. OPTED FOR WWA FOR CENTRAL LOWLANDS...WHERE RAIN MAY
BE MORE PREVALENT ON WEDNESDAY.

ONCE COLD AIR SWEEPS IN...THE UPSLOPE SNOW MACHINE CRANKS UP
WEDNESDAY ON BRISK NW WINDS AND ABUNDANT LOW LEVEL MOISTURE. KEPT
DECENT POPS IN PLACE AS 85H THERMAL TROUGH SETS UP ALONG EASTERN WV.

FOR TEMPS...INTRODUCED A NON-DIURNAL TREND OVER NE KY DURING TUESDAY
AFTERNOON TO ACCOUNT FROM FRONT PASSAGE.  THIS GENERALLY KEEPS NE KY
AND FAR WESTERN WV IN THE SNOW FOR MOST OF THE DAY. OTHERWISE USED
MET BIAS CORRECTED GRIDS ELSEWHERE AND FOLLOWED GENERAL DIURNAL
TRENDS WITH SIGNIFICANT COOLING FOR WEDNESDAY MAX TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS SHOWING A GOOD UPSLOPE EVENT FOR WEDNESDAY NIGHT INTO
THURSDAY...WITH STRONG NORTHWEST FLOW AND DEEP MOISTURE IN THE
NORTH. WILL CONTINUE THE WINTER STORM WARNING THROUGH WEDNESDAY
NIGHT. THE UPSLOPE TAILS OFF LATE THURSDAY AND THURSDAY NIGHT.

MODELS SHOW THE COLD PATTERN HOLDING THROUGH THE WEEKEND AND INTO
NEXT WEEK. WHILE THERE IS AGREEMENT ON THE GENERAL PATTERN...
CONFIDENCE IN THE DETAILS AND TIMING OF THIS FORECAST IS LOW.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
CEILINGS TO LOWER THROUGH THE NIGHT. SNOW BEGINS WITH IFR
CONDITIONS LIKELY...AND THEN WILL TRANSITION ACROSS THE WEST
VIRGINIA LOWLANDS TO RAIN. WINDS WILL SWITCH TO A SOUTHEASTERLY
DIRECTION...AND WILL SEE SOME LOW LEVEL DRYING DESPITE THE
PRECIPITATION. AS A RESULT...THIS AREA COULD SEE MVFR CEILINGS AND
VISIBILITIES BEFORE THE COLD FRONT PASSES AND THE PRECIPITATION
TRANSITIONS TO SNOW...BRINGING IFR ONCE AGAIN. FREEZING RAIN
POSSIBLE IN THE MOUNTAINS...INCLUDING BKW. CONDITIONS ARE EXPECTED
TO STAY AS SNOW ACROSS SOUTHEAST OHIO...WITH ACCUMULATIONS LIKELY
THROUGH TUESDAY.

AFTER 06Z WEDNESDAY...
IFR CONDITIONS EXPECTED IN SNOW AT TIMES TUESDAY NIGHT THROUGH
THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 7 PM EST
     WEDNESDAY FOR WVZ005>007-009>011-017>020-029>032.
     WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR WVZ027-028-035>040-046-047.
     WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 7 PM
     EST WEDNESDAY FOR WVZ008-013>016-024>026-033-034.
OH...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 7 PM EST
     WEDNESDAY FOR OHZ066-067-075-076-083>087.
KY...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 7 PM EST
     WEDNESDAY FOR KYZ101>103-105.
VA...WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 7 PM
     EST WEDNESDAY FOR VAZ003-004.

&&

SYNOPSIS...KMC/AAR/RPY
NEAR TERM...AAR
SHORT TERM...KMC
LONG TERM...RPY
AVIATION...26
Hazardous weather outlook, Feb 8, 3:54 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EST MON FEB 8 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-017>020-
029>032-092100-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-
TAYLOR-
354 PM EST MON FEB 8 2010

...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-035>040-046-047-092100-
CLAY-BRAXTON-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
354 PM EST MON FEB 8 2010

...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ008-013>016-024>026-033-034-092100-
DICKENSON-BUCHANAN-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
354 PM EST MON FEB 8 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in West Virginia, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.